Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Child has cough, diarrhea, hot body, lethargic. Given amoxicillin and glucose. Any advice?

Hi my daughter is 4. She has been ill on and off for 3 weeks. Persistent cough making her sick. She has diahriah. She is slightly hot too. She is lethargic and was given amoxicillin and glucose tablets yesterday. Se has no energy. The doc says her ears are slightly red but nothing to worry about. Her chest is clear. She is slightly dehydrated. Not sure what to do now as she looks so unwell. She s sleeping a lot as well. Any advise?
Asked On : Mon, 11 Mar 2013
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query on Healthcare Magic.
I advise you to continue the medication as advised by your Pediatrician.
As she looks dehydrated, try to give and increase oral rehydration solutions like Pedialyte, coconut water, and lemon water in sips to correct the dehydration.
Give soft diet.
Curt and yogurt can be given as they contain probiotics.
Monitor her hydration by her activity, urine output, and the skin turgor.
Probiotic like lactobacillus or Saccharomyces will decrease the loose stool by restoring the protective normal gut flora.
Consult your Pediatrician again to reassess your child and for appropriate treatment.
Hope I have answered your query.
Answered: Tue, 12 Mar 2013
I find this answer helpful
Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

If a child has diarrhea I do not think amoxicillin is a good antibiotic. This is because it increases gut motility.

Any child who is lethargic should be treated carefully.
What is the respiratory rate of your kid?
Are there any retractions?
Is your child making any sound while breathing?
Are there any signs of dehydration?
Monitor for signs of dehydration.
They include
1. Decreased skin turgor
2. Increasing thirst.
3. Sunken eyes.
4. Irritability.
5. Drowsiness.
6. Decreasing passage of urine.

Reply in detail so that I can be of some help
Take care.
Answered: Mon, 11 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor